MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUCOSE METER

NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUCOSE METER
Model Number 54794
Medical Device Problem Codes Non Reproducible Results (4029); Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no reported patient harm or intervention.There is currently a pending investigation.The device is being returned to nova biomedical for this investigation.Additional information and further details will be provided in a supplemental report.
 
Event or Problem Description
Nova biomedical (nova) was made aware of a potential issue regarding discrepant glucose results using a statstrip 1.86 hospital meter, serial no.(b)(4) and glucose test strips, lot no.0319163249.It was reported that glucose discrepancies for heelstick test were observed for a neonate patient.No inappropriate treatment was started and the patient was not adversely affected by the result.
 
Additional Manufacturer Narrative
An investigation has been initiated and is currently pending.Further details will be provided in an additional supplemental report when they become available.
 
Additional Manufacturer Narrative
Udi: (b)(4).A customer reported neonatal glucose result discrepancy for heel stick samples.Statstrip 1.86 meter, sn(b)(6) , using statstrip glucose test strips, lot 0319114309, reported an initial patient glucose result of 2.6 mmol/l and the 2.0 mmol/l upon repeat, a second and third time.The sample was then repeated on a different meter which reported 2.2 mmol/l.Customer reported that meter passed qc l1, lot 0419025301, and l3, lot 0419050303, but specified that internal procedure does not require additional qc after inconsistent results, they are just performed daily, and device cannot be used if qc fails.The meter in question was removed from use after the discrepant results and returned to nova biomedical (nova) for testing.Device history record (dhr) reviews for the statstrip 1.86 meter, sn (b)(6), and glucose test strips, lot 0319114309, were performed by a quality control engineer.The reviews included an assessment of the production, testing, and release of the meter and test strip batch.No abnormalities or concerns were observed; the dhrs indicated that the released product met all specifications.Retained glucose test strips, lot 0319114309, met all performance acceptance criteria and no discrepant results were observed, even when tested with the returned statstrip 1.86 meter, sn (b)(6).The complaint was not able to be reproduced.Nova previously performed a comprehensive study on four (4) different lots of statstrip glucose test strips, ages 3, 6, 12, and 18 months.The study evaluated samples with low glucose concentrations and high hematocrit concentrations to simulate venous whole blood neonatal blood specimens.The data meets the fda's acceptance criteria with much of the comparative data within +/- 5 mg/dl of the reference method and most within +/-10 mg/dl.This type of variability is expected against central laboratory systems.This shows that with proper sample collection and handling the system reports accurate results.Nova also revised ifus (instructions for use) for the appropriate products to include additional guidance for site preparation and heel stick sample collection for neonates.This effort was completed via a preventive action.The conclusion of this investigation is that the reported issue of discrepant neonatal glucose results, reported and documented in complaint (b)(4) could not be confirmed and no root cause was able to be identified.Nova will continue to monitor for recurrence, no further action is required at this time.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
NOVA BIOMEDICAL CORP
200 prospect st
waltham MA 02454 9141
MDR Report Key11504490
Report Number1219029-2021-00004
Device Sequence Number3459544
Product Code PZI
UDI-Device Identifier00385480547901
UDI-Public00385480547901
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54794
Device Catalogue Number54790
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer02/26/2021
05/07/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date04/12/2021
05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 DA